POTS- What helps. What to AVOID.
I have to share this POTS post packed with wisdom, and terrific tools I wish I had known years ago!
POTS What Helps?
The contents of this Web page are provided for informational purposes only and should not be used as a substitute for professional medical advice, diagnosis or treatment. Please keep in mind that new treatments are continually emerging and some of the older treatments may rarely be used.
Your physician may prescribe medication to decrease the symptoms of POTS. Doctors admit that treatment can be a challenge and that no single therapy is uniformly successful. Medications that are useful in some patients may have no effect in others. Occasionally medications can worsen symptoms. Medications used to treat POTS include the following:
Anti-arrhythmic drugs, such as disopyramide (norpace), have been used to treat POTS patients. However, studies have shown that some anti-arrhythmic drugs may increase the risk of death, and they are usually used only to treat life-threatening arrhythmias.
Benzodiazepines, such as Clonazepam (klonopin) or alprazolam (xanax)…
View original post 4,444 more words
Posted on June 17, 2017, in Uncategorized. Bookmark the permalink. 2 Comments.
Thanks for that, Mary. I learned many things that I will look at in what I do to see if they trigger symptoms of dysautonomia that I had not realised before. Some were confirmed.
I left a comment on the original post about Benzodiazepines though. Please, let people be aware of the awful truth behind that category of meds which was only approved for up to 6 weeks but got highjacked into being prescribed for years or forever because of tolerance build up and the horrible withdrawal effects it has on people who then are too afraid to stop them. Well documented in the UK on Dr. Ashton’s Protocol website. I am now free from it and have less dysautonomia and so many more symptoms it caused me.
LikeLiked by 1 person
I was surprised to see that grouping of medications for Dysautonomia as well, Claudia.
In HyperPots, however, there’s a high release of adrenaline and then complete drop off, so I could imagine it used sparingly in that way… But like you said, not regularly or for years in a Dysautonomia patient. I’m so thankful you are free of it now, and living a much more vertical life! 🙂